View Full Version : Increase Imuran hair loss?
05-07-2013, 12:49 PM
Hi there. I'm trying not to get to upset about this but, my hair is coming out. I increased the Imuran about a month a go to 100. Not sure if that's what caused this to start but I could cry. I realize we all have much bigger issues then hair but, I can't help but feel so unattractive with my extra 30 pounds from prednisone and now this? Really? I dropped the Imuran back to 50, to see if it will stop.. Anyone else have this problem or suggestions? Thank you..
05-08-2013, 08:40 AM
I know how devastating it can be to lose your hair. Many of us have been there. I was completely bald in two large areas on my scalp and had to wear wigs for about a year.
Hair loss is a somewhat common symptom in Lupus, especially if you have any type of skin involvement with your Lupus. The good news is that it generally ALWAYS GROWS BACK.
Also, YES there is a link to hair loss with Imuran. So, you may want to think about having your hair cut short. Generally, this hair loss is also quite temporary and your hair will probably re-grow about 3 to 6 months after you reduce and/or stop taking the medication.
Just like regrowth with hair loss due to the disease, you may notice that the hair that has regrown is thinner or a different texture than before. For many, after time, this also changes and the hair does become a bit thicker.
Do talk to your doctor about your Imuran dosage and your hair loss. I wish you the very best!
Peace and Blessings
05-08-2013, 09:33 AM
Thank you Saysusie. I have gone through hair loss periods before and they were awful, but this time around it's really taking a toll on my emotionally. As I mentioned, I look pretty bad, with ugly rashes head to toe, weight gain, puffy face. I just don't need bald spots to top it off. The doctor is running more test, now looking for Dermatomyositis. Not sure where that's going to end up but maybe they can tweak my treatment to get things moving in the right direction. I so appreciate your reply. I'm falling into a bit of depression and reading these post really help. Thank you
05-12-2013, 07:29 AM
I am sorry that you are becoming a bit depressed. I realize how hard it is to look at oneself and only see the illness and how it has ravaged you. I am currently dealing with the after affects of breast cancer, double mastectomy, open wound issues etc. Each time I look at my body, I see what is no longer there and how ugly what is left behind is. Yes, this can be very depressing.
Then, I have to remember....I am alive, I can get up every morning by myself, I can care for myself and do not need to be fed, washed, clothed, diaper changes, etc. etc. I can still go outside and see the wonders of this beautiful world and I can enjoy them, I can still sit and have dinner and a loving conversation with my husband and laugh about trivial things. I can enjoy so many things while there are many who cannot even move by themselves. So...while I may not look great, I am so very thankful for what I can be, can do, and can enjoy! Most important, many of the things that cause me not to look great are temporary. Therefore, I can get through this.
I say all of this to say that you, too, are so very blessed in ways that you may not realize. You, too, may only have to deal with some of these issues temporarily and you, too, will get through this. We are all here to help you do just that! You are valuable.
Peace and Blessings
05-12-2013, 08:08 PM
Sayssusie, Thank you. I really needed to hear that. It's been hard to keep my chin up, and not cry at the drop of a hat. My emotions are on overdrive. I think I need to include, in my daily journal, things I'm thankful for. Might help keep things in perspective. Thank you again.